Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 61, NWS Newport/Morehead City, NC

October 5, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 5, 2017, 8:09 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2017, 8:09 PM EDT (00:09 UTC)
Expired
Oct 6, 2017, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

623 
WHUS42 KMHX 060009
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
809 PM EDT THU OCT 5 2017

...HIGH THREAT OF RIP CURRENTS FRIDAY FOR THE BEACHES FROM DUCK 
TO CAPE LOOKOUT...

.CONTINUED EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL 
IMPACT THE BEACHES FRIDAY, RESULTING IN A HIGH RISK OF RIP 
CURRENTS FROM DUCK TO CAPE LOOKOUT.

NCZ095-103-104-061215-
/O.EXP.KMHX.BH.S.0060.000000T0000Z-171006T0000Z/
/O.NEW.KMHX.BH.S.0061.171006T0009Z-171007T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
809 PM EDT THU OCT 5 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH FRIDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT
  AROUND WITHING A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL 
  OCCUR BETWEEN 2 AND 3 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
3 follow-up statements
160 
WHUS42 KMHX 060010
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 PM EDT THU OCT 5 2017

...HIGH THREAT OF RIP CURRENTS FRIDAY FOR THE BEACHES FROM DUCK
TO CAPE LOOKOUT...

.CONTINUED EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL
IMPACT THE BEACHES FRIDAY, RESULTING IN A HIGH RISK OF RIP
CURRENTS FROM DUCK TO CAPE LOOKOUT.

NCZ095-103-104-061215-
/O.CON.KMHX.BH.S.0061.000000T0000Z-171007T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
810 PM EDT THU OCT 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A 
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 2 
  AND 3 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
670 
WHUS42 KMHX 060818
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 AM EDT FRI OCT 6 2017

...HIGH THREAT OF RIP CURRENTS TODAY FOR THE BEACHES FROM DUCK TO
CAPE LOOKOUT...

.CONTINUED EAST NORTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL
IMPACT THE BEACHES TODAY, RESULTING IN A HIGH RISK OF RIP CURRENTS
FROM DUCK TO CAPE LOOKOUT.

NCZ095-103-104-062030-
/O.CON.KMHX.BH.S.0061.000000T0000Z-171007T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
418 AM EDT FRI OCT 6 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A 
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 2 
  AND 3 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
083 
WHUS42 KMHX 070013
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT FRI OCT 6 2017

...HIGH THREAT OF RIP CURRENTS SATURDAY FOR THE BEACHES FROM 
RODANTHE TO CAPE LOOKOUT...

.A SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL IMPACT THE 
BEACHES SATURDAY, RESULTING IN A HIGH RISK OF RIP CURRENTS FROM 
RODANTHE TO CAPE LOOKOUT.

NCZ095-103-104-071100-
/O.EXP.KMHX.BH.S.0061.000000T0000Z-171007T0000Z/
/O.NEW.KMHX.BH.S.0062.171007T1200Z-171008T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
813 PM EDT FRI OCT 6 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330
  PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 5, 7:01 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 5, 7:01 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
701 PM EDT Thu Oct 5 2017

.SYNOPSIS...
High pressure over the Atlantic will extend west across the
region through the weekend. The remnants of Tropical Cyclone
Nate are forecast to pass northwest of the area early next
week. A cold front will cross the area the middle or late next
week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 7 PM Thursday...No change needed to current zones. Little
change in pattern with east to west oriented ridge of high pres
over the area. Mclr skies overnight. Conditions again look
favorable for patchy to areas of fog late with light to calm
winds and temps reaching dewpts. Went closer to cooler guidance
for lows with cooler inland spots approaching 55 with 60s
beaches.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 215 PM Thursday...Fog will burnoff in morn with PC to
mclr skies again Fri with high pres cont over the region.
Thicknesses cont to support warm temps in the low to mid 80s
across the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 PM Thursday...Dry weather with a warming trend will
prevail into early next week. A tropical system will move
onshore over Gulf Coast by late in the weekend though should
stay well west of E NC through the period. A strong cold front
will sink into the area mid to late week with better chances for
precip.

Saturday through Tuesday...Dry weather should prevail through
this period. Fog again a good bet Fri night into Sat morning
with low T-TD spreads and continued calm to light winds and mo
clear skies. Upper level heights rise a bit with the surface
flow becoming more SE by Saturday. Better agreement amongst the
GFS/UKMET/ECMWF/CMC with movement of tropical cyclone Nate this
cycle, as models have trended further west with any landfall
occurring near Louisiana, and moving NNE into the TN valley
early next week. Given this trend, will back off pops even
further, confining low chc pops to the coastal plain, though
even these may be too high. With the drier forecast, have
increased temps a few degrees, as thicknesses 1400-1410M
suggestive of highs in the 83-88 degree range. Lows will be
summerlike due to increasingly uncomfortable TD's with readings
in the 70-74 degree range.

Wednesday into Thursday...05/12Z global model suite in general
agreement on a cold front slowly approaching E NC from the N or
NW during the mid week period, though have slowed down the
approach of the front. This will bring a better chance of
showers and maybe a storm into E NC. ECM ensemble heights remain
quite high however, so it is questionable whether the front
will actually push through the area by Thursday. Have therefore
continued the chance pops into Thursday. Depending on whether
the front passes through will dictate temps. Warmer highs in the
80s and lows in the 60s to near 70 if front stays north, or
daytime temps in the 70s with lows in the 50s if the front
passes through.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through Fri/...
As of 7 PM Thursday...High confidence in VFR thru most of the
period. Exception is overnight fog expected to develop again
with likely IFR or worse most areas after 07z. Fog shld lift Fri
morn with brief period of MVFR after sunrise becoming VFR rest
of the day with PC skies.

Long Term /Friday Night through Tuesday/...
As of 330 PM Thursday...Fog again possible with IFR conditions
in fg/stratus late Fri night into Sat morning. Otherwise mostly
VFR through the long term with any precip likely staying west
of the region as high pres will remain in control over E NC.

&&

.MARINE...
Short Term /through Fri/...
As of 7 PM Thursday...Diamond Buoy continues at around 6 feet so
have extended the SCA until 1 am Fri. No other changes made. East
to west oriented ridge of high pres will cont over the region
keeping wind speeds light. Wind dir will tend to be more
easterly over srn tier and variable to SE or S across the N.
Lingering E swells will keep seas 2 to 4 feet N and 3 to 5 feet
central and S.

Long Term /Friday Night through Tuesday/...
As of 330 PM Thu...Relatively quiet marine conditions will
prevail through the extended period with Bermuda high ridging
into the waters. This will bring S to SE winds in the 5-15 kt
range and seas generally 2-4 ft with some 5 ft sets ocnl on the
outer waters. The southerly gradient may increase a bit Tuesday
with 10-20 kt possible though still should remain sub SCA with
winds and seas.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     103-104.
MARINE...Small Craft Advisory for hazardous seas until 2 AM EDT Friday
     for AMZ154.

&&

SYNOPSIS...RF
NEAR TERM...HSA/RF
SHORT TERM...RF
LONG TERM...TL
AVIATION...HSA/RF/TL
MARINE...HSA/RF/TL
Hazardous weather outlook, Oct 5, 11:08 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1108 AM EDT Thu Oct 5 2017

NCZ095-103-104-061515-
Carteret-Outer Banks Dare-Outer Banks Hyde-
1108 AM EDT Thu Oct 5 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-098-061515-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow-
1108 AM EDT Thu Oct 5 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.